Thunderstorm Wind, Bourbon
- When
- June 28, 2:10 PM CST
- Where
- Bourbon County, 0.55 mi E of Uniontown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.850, -94.970
The public reported several large limbs blown down.
An isolated severe thunderstorm produced a localized damaging wind gust report.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
An isolated severe thunderstorm produced a localized damaging wind gust report.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 28, 11:31 AM CST, 2 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1231 PM CDT Sat Jun 28 2014 .SHORT TERM...(Today and Tonight) We're gearing up for an active day across southeast Kansas and the Missouri Ozarks. An unseasonably strong belt of westerlies is approaching the region from Kansas today, associated with a negatively tilted shortwave trough. This feature has triggered a complex of storms across central Kansas. We think this forcing will shift into the Ozarks Region during peak heating this afternoon, allowing for organized thunderstorms, especially given the modest increases in deep layer shear. Storms should be most intense late this afternoon and into the evening hours, as a 30 to 35 knot low level jet develops. In response, there should be an increase in helicity values just prior to sunset and after. With this in mind, we will introduce a limited risk for a tornado or two. However, there is a much greater risk for damaging wind gusts and large hail. As far as timing and coverage of thunderstorms are concerned, we followed a blend between NSSL's 4km and the HiRes ARW. .LONG TERM...(Sunday through Friday) Residual rain chances on Sunday will be better in the eastern Ozarks as shortwave energy slowly exits to the east of this region. Otherwise most other locations should be dry on Sunday with highs warming into the mid and upper 80s. Hot and dry conditions should persist into Monday as well. However, a cold front will approach the Ozarks from the northwest Monday night, and become a focus for another round of showers and thunderstorms. This frontal boundary will stall over northern Arkansas, taking the the better rain chances over far southern Missouri headed into Tuesday and Tuesday night. Both the ECMWF and GFS wash this boundary out, and suggests a strengthening in the summertime ridge over much of the nations mid section. This will set the stage for some true summertime weather from Tuesday and into the 4th of July weekend, with highs in the 90s and lows in the 70s && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1200 PM CDT SAT JUN 28 2014 Strong high pressure over the southeastern United States is continuing to pump a warm and moist southerly flow of Gulf air northward over the area. An upper level disturbance approaching from the west will bring the chance of showers and thunderstorms to the area this afternoon and tonight. Expect a low stratus deck to form over the area later tonight as the atmosphere will be very moist at the lower levels and a nocturnal inversion will be in place. Included low level wind shear in the TAFS at all three locations later tonight as a low level southwesterly jet sets up. Low level stratus deck should dissipate by mid to late morning as daytime heating begins to set up. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Colucci
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1232 PM CDT SAT JUN 28 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1232 PM CDT SAT JUN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO TRACK NORTHEAST ACROSS THE AREA THIS AFTERNOON. THESE STORMS WILL REMAIN BELOW SEVERE LIMITS. ADDITIONAL THUNDERSTORMS WILL TRACK EAST INTO EXTREME SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI DURING THE MID AFTERNOON HOURS THEN EAST ACROSS THE REST OF THE REGION LATE THIS AFTERNOON INTO THIS EVENING. THERE WILL BE A RISK FOR DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WITH ANY LINES OF STORMS WHICH TRACK TO THE NORTHEAST WITH THIS ACTIVITY. THERE IS ALSO A LIMITED RISK FOR A BRIEF TORNADO OR TWO DURING THE LATE AFTERNOON AND EVENING HOURS ALSO IN ANY LINE SEGMENT SURGING TO THE NORTHEAST. REGARDLESS OF THE SEVERE POTENTIAL...THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE AREA WILL PRODUCE CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF HEAVY DOWN POURS AND WILL HAVE AN IMPACT ON OUTDOOR ACTIVITIES. THE OZARKS AIRMASS HAS A HIGH CONTENT OF MOISTURE. THEREFORE... LOCALIZED FLOODING WILL ALSO BE POSSIBLE...MAINLY TONIGHT ACROSS SOUTHERN MISSOURI. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO OCCUR LATE MONDAY THROUGH WEDNESDAY. HEAT INDICES WILL CLIMB INTO THE MIDDLE 90S TO NEAR THE 100 DEGREE MARK EACH AFTERNOON FROM SUNDAY TO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED DURING THE MID TO LATE AFTERNOON HOURS WEST OF INTERSTATE 49 THEN LATE THIS AFTERNOON INTO THIS EVENING EAST OF INTERSTATE 49. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 PM CDT SAT JUN 28 2014
KSZ073-097-101-282030-
BOURBON KS-CHEROKEE KS-CRAWFORD KS-
235 PM CDT SAT JUN 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON...CHEROKEE AND CRAWFORD
COUNTIES UNTIL 330 PM CDT...
AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 27 MILES NORTHWEST
OF BRONSON TO 12 MILES WEST OF BRONSON TO 24 MILES WEST OF
FAULKNER...MOVING NORTHEAST AT 40 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE ARCADIA...ARMA...BRONSON...CARONA...
CHEROKEE...COLUMBUS...ENGLEVALE...FORT SCOTT...FRONTENAC...FULTON...
GIRARD...HEPLER...MCCUNE...MULBERRY...PITTSBURG...REDFIELD...
SCAMMON...UNIONTOWN...WALNUT...WEIR AND WEST MINERAL.
PEOPLE IN BOURBON...CHEROKEE AND CRAWFORD COUNTIES...INCLUDING
BRONSON...WALNUT...UNIONTOWN...HEPLER...MCCUNE...REDFIELD...
COLUMBUS...WEST MINERAL...CARONA...GIRARD...FULTON...SCAMMON...FORT
SCOTT...CHEROKEE...WEIR...ENGLEVALE...ARMA...PITTSBURG...FRONTENAC
AND ARCADIA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3804 9508 3804 9462 3797 9462 3712 9462
3699 9501 3700 9507 3758 9510
TIME...MOT...LOC 1935Z 238DEG 39KT 3813 9543 3786 9524
3705 9540
WISEThe Pleasant Hill radar (KEAX), 123 km away, was scanning. The volume nearest the first event began at 20:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
The public reported several large limbs blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2014Every state in 2014This day in weather historyWarnings in Kansas, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517614.